Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS New York, NY

August 5, 20126 counties in New York; 4 counties in New Jersey

NWS New York, NY issued this special weather statement at Aug 5, 2012, 6:45 PM EDT for 6 counties in New York; 4 counties in New Jersey. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2012, 6:45 PM EDT (22:45 UTC)
Expired
Aug 5, 2012, 7:45 PM EDT
In force
60 min
Issued by
NWS New York, NY

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Westchester County, NY

The radar

The Philadelphia radar (KDIX), 91 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 7:27 PM EDTTSTM WND GST 60Newark Airport, NJ
Aug 5, 7:37 PM EDTMARINE TSTM WIND 46Bergen Point, NJ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2201 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2201 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WWUS81 KOKX 052245
SPSOKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
645 PM EDT SUN AUG 5 2012

NJZ004-006-103>108-NYZ069>075-176-178-052345-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
QUEENS-NORTHERN WESTCHESTER-RICHMOND (STATEN IS.)-ROCKLAND-SOUTHERN
QUEENS-SOUTHERN WESTCHESTER-WESTERN BERGEN-WESTERN ESSEX-WESTERN
UNION-
645 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...ESSEX...
HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...PASSAIC...
QUEENS...RICHMOND (STATEN ISLAND)...ROCKLAND...UNION AND WESTCHESTER
COUNTIES...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BUDD LAKE TO KENDALL
PARK...OR ALONG A LINE EXTENDING FROM SUCCASUNNA-KENVIL TO 
PRINCETON...AND MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE 
EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...IS 
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON 
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4049 7425 4060 7422 4059 7445 4066 7441
      4067 7447 4075 7437 4090 7434 4090 7428
      4101 7427 4123 7373 4092 7372 4083 7379
      4084 7381 4076 7372 4065 7373 4062 7377
      4060 7374 4054 7394 4061 7405 4052 7413

$$
LN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:57 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Aug 5, 3:57 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT SUN AUG 5 2012

.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE REGION LATE TONIGHT. HIGH
PRESSURE BUILDS IN THROUGH THE MIDDLE OF THE WEEK. A SLOW MOVING
FRONTAL SYSTEM MAY THEN IMPACT THE AREA FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
MAIN LINE OF TSTMS ACROSS CNTRL PA TIMED TO REACH THE WRN FRINGE
OF THE CWA AROUND 1Z..TRACKING EWD AT AROUND 35KT. AHEAD OF THIS
ACTIVITY...ISOLD-SCT DEVELOPMENT CAN BE EXPECTED.

WINDS ALOFT ABOUT 30KT PER THE OKX VWP. THESE WINDS ARE MIXING
DOWN IN ANY TSTMS...AND WILL CONTINUE TO BE THE CASE THRU THIS
EVE. SOME STRENGTHENING TO UP TO 40KT ALOFT POSSIBLE AS THE GRAD
INCREASES.

IT APPEARS TO BE MORE STABLE OVER THE S COASTS PER STLT...SO HAVE
KEPT THE FCST MAINLY DRY ACROSS PORTIONS OF LI UNTIL TNGT.
ELSEWHERE...POPS ARE BASED ON THE HRRR FOR ONGOING CONVECTION WITH
A BACKGROUND OF ISOLD CHANCES.

MAIN THREAT WITH THE LINE APPEARS TO BE WIND AS IT APPROACHES.
STILL TIME TO EVALUATE THE POTENTIAL...BUT THE DEVELOPMENT OF A
SIGNIFICANT COLD POOL COULD POSE THE MOST SVR WIND THREAT.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH MONDAY NIGHT/...
TSTMS WILL CONTINUE TO ROLL EWD AHEAD OF THE FRONT OVERNIGHT. THERE
WILL REMAIN THE THREAT FOR AN EMBEDDED SVR STORM...ESPECIALLY
ACROSS LI AS A BOUNDARY FORMS DUE TO THE ONSHORE FLOW AND LAND/SEA
INTERACTION. MAIN THREAT HOWEVER WILL REMAIN THE LOC HVY RAIN.

LOW TEMPS KEPT NEAR THE NAM 2M NUMBERS DUE TO THE LLVL MOISTURE IN
PLACE.

12Z MODEL SUITE HAS COME IN QUICKER WITH THE CLEARING FOR MON.
HAVE ACCEPTED THIS TREND BASED ON WHERE THE SYSTEM CURRENTLY IS
AND THE 00Z ECMWF. FCST INDICATES A SUNNY AFTN. HUMIDITY WILL BE
MUCH LOWER AS THE MOIST AIRMASS IS SHUNTED OFFSHORE. TEMPS A BLEND
OF GUIDANCE AND SEASONAL.

THERE IS A MDT RISK OF RIPS ON THE OCEANFRONT.

MAINLY SKC AND COOL MON NGT WITH TEMPS DROPPING INTO THE 50S
ACROSS THE COOL SPOTS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
FAIR WEATHER THRU MIDWEEK WITH HIPRES TRAVERSING THE ERN SEABOARD.
RETURN FLOW THEN BRING ENOUGH HUMIDITY FOR PERHAPS A FEW ISOLD
DIURNAL TSTMS...MAINLY ACROSS THE INTERIOR...WED.

AS THE UPR RIDGE OVER THE PLAINS BUILDS WWD OVER THE 4
CORNERS...THIS WILL OPEN THE DOOR TO UPR LOWS DROPPING W OF THE
CWA FOR THE END OF THE WEEK. THE RESULT WOULD BE INCREASING
HUMIDITY AND CHANCES FOR PCPN WITH SW FLOW ALOFT. WRT
SPECIFICS...THE 12Z GFS IS SIGNIFICANTLY DIFFERENT THAN THE 12Z
ECMWF...WITH THE ECMWF MUCH SLOWER WITH THE ONSET OF ORGANIZED
ACTIVITY OVER THE CWA. BECAUSE THE GFS TENDS TO OVER INITIATE
CONVECTION AND THE ECMWF HAS A GOOD TRACK RECORD WITH THE DYNAMICS
AT THE MEDIUM RANGE...WILL LEAN TOWARDS LWR POPS IN THE THU TIME
PERIOD AND FOCUS THE POTENTIAL ON FRI INTO THE WEEKEND FOR NOW.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT WILL SLOWLY APPROACH FROM THE WEST TONIGHT AND WILL
PASS TO THE EAST MONDAY MORNING.

MAINLY VFR CONDITIONS WITH CIGS 3 TO 5 KFT FOR THE REMAINDER OF
THE AFTERNOON...EXCEPT EASTERN TERMINALS WITH CIGS 2 TO 3 KFT.

AN ISOLATED SHOWER OR THUNDERSTORM IS NOT OUT OF THE QUESTION THIS
AFTERNOON...BUT WILL BE ISOLATED TO SCATTERED.

LOOKS LIKE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE LATE
AFTERNOON THROUGH THE EVENING HOURS. MVFR OR IFR CONDITIONS ARE
ALWAYS POSSIBLE IN ANY HEAVIER STORMS.

AFTER MIDNIGHT...THE FRONT APPROACHES NYC METRO WITH PERHAPS SOME
LINGERING SHOWERS. THEN CONDITIONS WILL IMPROVE AFTER 08-11Z AS
THE FRONT MOVES THROUGH. VFR BY MONDAY MORNING.

STRONG SOUTHERLY WINDS OF 15 TO 20 KTS THROUGH THE AFTERNOON WILL
LIGHTEN TO 10 TO 15 KTS BY EVENING. WINDS SLOWLY TURN TOWARD THE
SOUTHWEST. THEN WINDS ABRUPTLY SHIFT TO THE NORTH/NORTHWEST BEHIND
THE FRONT 08-11Z...FROM NW TO SOUTHEAST.

WINDS BACK SLIGHTLY TO THE NORTHWEST MONDAY MORNING AROUND 10 TO
15 KT.

OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.MONDAY AFTERNOON-WEDNESDAY...VFR.
.THURSDAY-FRIDAY...MVFR OR LOWER POSSIBLE IN SCATTERED SHOWERS/TSTMS.

&&

.MARINE...
WINDS WILL GRADUALLY INCREASE THRU THIS EVE AS THE PRES GRAD
TIGHTENS. WITH NEARSHORE MESONET DATA ALREADY COMING IN WITH THE
LOW 20S...WILL ISSUE A SCA FOR TNGT FOR ALL BUT THE HARBOR. TSTMS
WILL PRODUCE GUSTS IN EXCESS OF 30KT TNGT.

WINDS DECREASE ACROSS ALL THE WATERS MON AFT THE WIND SHIFT BEHIND
THE FRONT. THE SCA WILL NEED TO REMAIN UP FOR THE OCEAN WITH
LINGERING SEAS.

WINDS AND SEAS WILL THEN REMAIN BLW SCA LVL THRU MID WEEK WITH
HIGH PRES OVER THE WATERS. SCA CONDITIONS MAY DEVELOP NEAR THE END
OF THE WEEK.

&&

.HYDROLOGY...
THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT TNGT. NO EXTENSION WAS
MADE INTO THE ERN ZONES WITH FFG OVER 2 INCHES. THE THREAT IS NOT
NON-ZERO HOWEVER...AND WILL CONTINUE TO BE MENTIONED IN THE HWO.
ELSEWHERE...FFG IS LOWER AND THE THREAT FOR FLOODING
REMAINS...MAINLY AS ORGANIZED CONVECTION TRACKS ACROSS THE CWA
TNGT.

PW/S AROUND 2.5 INCHES WILL POTENTIALLY YIELD RATES OF AROUND 2
INCHES/HR IN THE HEAVIEST TSTMS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CTZ005-006-009.
NY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NYZ067>075-
     176>179.
NJ...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NJZ002-004-006-
     103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ330-335-340-
     345.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT MONDAY FOR ANZ355.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ350-353.

&&

SYNOPSIS...JMC
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...PW
MARINE...JMC
HYDROLOGY...JMC
Hazardous weather outlook, Aug 5, 4:12 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
412 PM EDT SUN AUG 5 2012

CTZ007-008-010>012-NYZ078-079-061200-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
412 PM EDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY TO MOVE OVER THE AREA
TONIGHT INTO MONDAY MORNING AS A FRONTAL SYSTEM MOVES ACROSS THE
REGION.

ANY THUNDERSTORMS WILL BE CAPABLE OF TORRENTIAL RAINS CAUSING
URBAN...POOR DRAINAGE...AND SMALL STREAM FLOODING. THERE IS THE
POTENTIAL FOR ISOLATED FLASH FLOODING IN THE HEAVIEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>074-176-177-061200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
NORTHERN NASSAU-
412 PM EDT SUN AUG 5 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ALSO...ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE THIS EVENING...MAINLY NORTH AND WEST OF NEW YORK CITY.
THERE IS A CHANCE OF A MORE ORGANIZED LINE OF STRONG TO SEVERE
STORMS EARLY TONIGHT AHEAD OF AN APPROACHING FRONTAL SYSTEM.
DAMAGING WINDS WILL BE THE MAIN THREAT WITH ANY SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-061200-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
412 PM EDT SUN AUG 5 2012

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

ALSO...SHOWERS AND THUNDERSTORMS ARE LIKELY TO MOVE OVER THE AREA
TONIGHT INTO MONDAY MORNING AS A FRONTAL SYSTEM MOVES ACROSS THE
REGION.

ANY THUNDERSTORMS WILL BE CAPABLE OF TORRENTIAL RAINS CAUSING
URBAN...POOR DRAINAGE...AND SMALL STREAM FLOODING. THERE IS THE
POTENTIAL FOR ISOLATED FLASH FLOODING IN THE HEAVIEST STORMS.

AS A LINE OF STORMS TRACKS ACROSS THE AREA OVERNIGHT...THERE IS
THE POTENTIAL FOR A FEW SEVERE WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A MODERATE RISK OF RIP CURRENT DEVELOPMENT ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-179-061200-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
412 PM EDT SUN AUG 5 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   FLASH FLOOD WATCH.

ALSO...THERE IS A CHANCE OF A MORE ORGANIZED LINE OF STRONG TO
SEVERE STORMS EARLY TONIGHT AHEAD OF AN APPROACHING FRONTAL
SYSTEM. DAMAGING WINDS WILL BE THE MAIN THREAT WITH ANY SEVERE
STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A MODERATE RISK OF RIP CURRENT DEVELOPMENT ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-061200-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
412 PM EDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

ALSO...SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF A
STRONG FRONTAL SYSTEM TONIGHT INTO EARLY MONDAY MORNING WILL BE
CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AND WIND GUSTS IN EXCESS
OF 34 KT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JMC

In the hours before

Special weather statement, Aug 5, 1:33 PM EDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
133 PM EDT SUN AUG 5 2012

CTZ005-006-010-051815-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
133 PM EDT SUN AUG 5 2012

...DEVELOPING THUNDERSTORMS WILL IMPACT CENTRAL NEW HAVEN AND
FAIRFIELD COUNTIES...

AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR TRUMBULL...OR 5
MILES NORTHWEST OF BRIDGEPORT...AND MOVING NORTHEAST AT 20 MPH.

HEAVY RAIN...WITH RAINFALL RATES OF UP TO A HALF INCH AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4131 7278 4124 7310 4126 7308 4127 7311
      4125 7315 4124 7314 4123 7316 4122 7319
      4123 7319 4123 7325 4122 7326 4128 7329
      4149 7300
Special weather statement, Aug 5, 1:56 PM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
156 PM EDT SUN AUG 5 2012

NYZ067-051900-
ORANGE-
156 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM WILL IMPACT CENTRAL ORANGE COUNTY...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF FRANKLIN...OR 12 MILES
SOUTHEAST OF MILFORD...AND MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR UNIONVILLE BY 215 PM.
  5 MILES NORTHWEST OF WARWICK BY 230 PM.
  NEAR FLORIDA BY 240 PM.
  NEAR CHESTER BY 245 PM.
  5 MILES NORTHWEST OF MONROE BY 255 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 35 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO ONE INCH AN HOUR...WAS OCCURRING WITH THIS
STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4152 7431 4124 7413 4119 7434 4129 7457
      4132 7461 4132 7462
Special weather statement, Aug 5, 2:13 PM EDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
213 PM EDT SUN AUG 5 2012

CTZ006-007-010-051900-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
213 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NORTHEASTERN NEW
HAVEN COUNTIES...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAMDEN...OR 5 MILES WEST OF WALLINGFORD...
AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR WALLINGFORD BY 220 PM.
  5 MILES SOUTH OF MERIDEN BY 225 PM.
  NEAR DURHAM BY 235 PM.
  NEAR MIDDLETOWN BY 240 PM.
  NEAR PORTLAND BY 245 PM.
  NEAR EAST HAMPTON BY 255 PM.

VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN
HOUR...WAS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4152 7243 4153 7232 4144 7230 4135 7290
      4145 7306 4157 7283 4156 7282 4158 7280
      4158 7276 4160 7275 4161 7272 4162 7272
      4164 7270 4165 7251
Special weather statement, Aug 5, 2:45 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
245 PM EDT SUN AUG 5 2012

NYZ067-068-051915-
ORANGE-PUTNAM-
245 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE AND PUTNAM
COUNTIES...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESTER...OR NEAR GOSHEN...AND MOVING
NORTHEAST AT 40 MPH.

THIS STORM WILL BE...
  NEAR NEW WINDSOR BY 300 PM.
  5 MILES NORTHWEST OF FAHNESTOCK STATE PARK BY 310 PM.

WINDS UP TO 35 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO THREE QUARTERS OF AN INCH
AN HOUR...WAS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4160 7417 4159 7414 4161 7414 4162 7412
      4161 7409 4161 7407 4159 7405 4159 7395
      4152 7399 4145 7399 4149 7393 4151 7376
      4142 7365 4131 7423 4149 7438
Special weather statement, Aug 5, 5:32 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
532 PM EDT SUN AUG 5 2012

NYZ067-052230-
ORANGE-
532 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM WILL IMPACT ORANGE COUNTY...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF MILFORD...AND MOVING EAST AT 30
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7475 4151 7448 4159 7439 4160 7434
      4164 7426 4161 7424 4159 7413 4128 7407
      4127 7451 4136 7470 4138 7471 4140 7475
      4142 7474 4144 7476 4149 7476

LN
Special weather statement, Aug 5, 6:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
645 PM EDT SUN AUG 5 2012

NJZ004-006-103>108-NYZ069>075-176-178-052345-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
QUEENS-NORTHERN WESTCHESTER-RICHMOND (STATEN IS.)-ROCKLAND-SOUTHERN
QUEENS-SOUTHERN WESTCHESTER-WESTERN BERGEN-WESTERN ESSEX-WESTERN
UNION-
645 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...ESSEX...
HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...PASSAIC...
QUEENS...RICHMOND (STATEN ISLAND)...ROCKLAND...UNION AND WESTCHESTER
COUNTIES...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BUDD LAKE TO KENDALL
PARK...OR ALONG A LINE EXTENDING FROM SUCCASUNNA-KENVIL TO
PRINCETON...AND MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4049 7425 4060 7422 4059 7445 4066 7441
      4067 7447 4075 7437 4090 7434 4090 7428
      4101 7427 4123 7373 4092 7372 4083 7379
      4084 7381 4076 7372 4065 7373 4062 7377
      4060 7374 4054 7394 4061 7405 4052 7413

LN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 9:28 PM EDTMarine Dense Fog AdvisoryOKX12 hr
Aug 5, 4:00 AM EDTFlash Flood WatchOKXBronx, Kings, Nassau, New York, Orange, Putnam and 4 more17 hr
Aug 5, 4:05 AM EDTSmall Craft AdvisoryOKX32 hr
Aug 5, 1:56 PM EDTSpecial Weather StatementOKXOrange64 min
Aug 5, 2:45 PM EDTSpecial Weather StatementOKXOrange, Putnam30 min
Aug 5, 5:32 PM EDTSpecial Weather StatementOKXOrange58 min
Aug 5, 6:01 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam, Rockland, Westchester59 min
Aug 5, 7:03 PM EDTSpecial Marine WarningOKX87 min
Aug 5, 7:32 PM EDTSevere Thunderstorm WarningOKXBronx, Kings, New York, Queens, Richmond43 min
Aug 5, 7:58 PM EDTSpecial Weather StatementOKXNassau62 min
Aug 5, 1:33 PM EDTSpecial Weather StatementOKX42 min
Aug 5, 2:13 PM EDTSpecial Weather StatementOKX47 min
Aug 5, 4:59 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region46 min
Aug 5, 7:28 PM EDTSpecial Weather StatementOKX62 min

Nearby

Special Weather Statements in New York, 2012Special Weather Statements in New Jersey, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.